MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D135303
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Perforation of Vessels (2135); Cardiac Perforation (2513)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30424486m number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent surgery for cardiac resynchronization therapy pacemaker (crt-p) implantation on which a webster cs catheter with auto id technology was used and the patient suffered perforation in the coronary sinus (cs) requiring no intervention.During the preparation for the procedure to place the left ventricular lead in the cs, a webster cs catheter with auto id technology was placed in the cs.No changes to the patient¿s blood pressure nor pericardial effusion were noted on echocardiography.The physician then placed the crt-p but a perforation in the cs was confirmed.The device was removed from the patient and was discarded.The patient is scheduled to be implanted with an implantable cardioverter-defibrillator (icd).The remainder of the procedure was discontinued.No medical/surgical intervention was provided.Prolonged hospitalization was not required.The physician is unsure on what device caused the perforation.No biosense webster inc.(bwi) product malfunctions were reported.With the information available, given that the webster cs catheter with auto id technology was placed in the coronary sinus and the physician is unsure on what product caused the perforation, this event is being conservatively reported under the bwi catheter.
 
Additional Manufacturer Narrative
Additional information was received on (b)(6)2021.It was reported that the patient is a 68-year-old female.Therefore, a2.Patient age at the time of event ¿ 68, a2.Age unit ¿ years, a 3.Gender ¿ female were populated on this report.It was also reported that the implantation of crt-d was stopped and changed to the implantation of icd.The outcome of the adverse event was reported as having no residual effects.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11726368
Report Number2029046-2021-00662
Device Sequence Number17031787
Product Code DRF
UDI-Device Identifier10846835009972
UDI-Public10846835009972
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2023
Device Model NumberD135303
Device Catalogue NumberD135303
Device Lot Number30424486M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2021
Supplement Date Received by Manufacturer04/28/2021
06/01/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date04/29/2021
06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age68 YR